Alert archive / Washington / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 49, NWS Spokane, WA

July 12, 2006Lincoln County, Spokane County, Washington

NWS Spokane, WA issued this severe thunderstorm warning at Jul 12, 2006, 6:02 PM PDT for Lincoln County, Spokane County, Washington. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2006, 6:02 PM PDT (01:02 UTC)
Expired
Jul 12, 2006, 7:00 PM PDT
In force
58 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

Counties Lincoln County, WA, Spokane County, WA

The radar

The Spokane radar (KOTX), 4 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 6:24 PM PDTTSTM WND GST 404 Nw Marshall, WAALSO PEA-SIZED HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 1.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2006-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2006-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1766 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 130102
SVROTX
WAC043-063-130200-
/O.NEW.KOTX.SV.W.0049.060713T0102Z-060713T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
602 PM PDT WED JUL 12 2006

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL WASHINGTON
  WESTERN SPOKANE COUNTY IN EASTERN WASHINGTON
  THIS INCLUDES THE CITY OF CHENEY

* UNTIL 700 PM PDT

* AT 554 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 17 MILES WEST OF MEDICAL LAKE TO 12 MILES SOUTHWEST OF MEDICAL
  LAKE...OR ALONG A LINE EXTENDING FROM 24 MILES NORTHWEST OF CHENEY
  TO 16 MILES WEST OF CHENEY...AND MOVING NORTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CHENEY AND MEDICAL LAKE BY 615 PM PDT
  FAIRCHILD AFB BY 620 PM PDT
  AIRWAY HEIGHTS BY 630 PM PDT

LAT...LON 4766 11743 4752 11743 4740 11748 4727 11769
      4740 11789 4771 11812 4783 11799 4784 11784
      4781 11778 4787 11769 4778 11754 4804 11753

$$
KJ
5 follow-up statements
000 
WWUS56 KOTX 130109
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
608 PM PDT WED JUL 12 2006

WAC043-063-130200-
/O.CON.KOTX.SV.W.0049.000000T0000Z-060713T0200Z/
SPOKANE WA-LINCOLN WA-
608 PM PDT WED JUL 12 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT
FOR EAST CENTRAL LINCOLN AND WESTERN SPOKANE COUNTIES...

AT 603 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM REARDAN TO 6 MILES NORTHEAST OF EDWALL TO TYLER...OR 
ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF CHENEY TO 8 MILES 
WEST OF CHENEY...MOVING NORTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FOUR LAKES...FAIRCHILD AFB AND DEEP CREEK BY 615 PM PDT
  MARSHALL AND AIRWAY HEIGHTS BY 620 PM PDT

LAT...LON 4750 11743 4741 11748 4730 11765 4730 11769
      4740 11786 4772 11810 4783 11799 4784 11784
      4781 11778 4787 11769 4778 11754 4798 11749

$$

KJ
000 
WWUS56 KOTX 130119
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
619 PM PDT WED JUL 12 2006

WAC043-063-130200-
/O.CON.KOTX.SV.W.0049.000000T0000Z-060713T0200Z/
SPOKANE WA-LINCOLN WA-
619 PM PDT WED JUL 12 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT
FOR EAST CENTRAL LINCOLN AND WESTERN SPOKANE COUNTIES...

AT 619 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DEEP CREEK TO FAIRCHILD AFB TO CHENEY...OR ALONG A
LINE EXTENDING FROM 16 MILES NORTHWEST OF CHENEY TO 7 MILES SOUTH OF 
CHENEY...MOVING NORTHEAST AT 40 MPH.  IN ADDITION TO THE DAMAGING
WINDS...HAIL UP TO PENNY SIZE CAN BE EXPECTED ESPECIALLY IN AND NEAR
CHENEY.

LAT...LON 4749 11743 4731 11765 4731 11767 4742 11784
      4774 11808 4783 11799 4784 11791 4781 11778
      4785 11767 4778 11754 4793 11747

$$

KJ
000 
WWUS56 KOTX 130130
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
629 PM PDT WED JUL 12 2006

WAC043-063-130200-
/O.CON.KOTX.SV.W.0049.000000T0000Z-060713T0200Z/
SPOKANE WA-LINCOLN WA-
629 PM PDT WED JUL 12 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT
FOR EAST CENTRAL LINCOLN AND WESTERN SPOKANE COUNTIES...

AT 620 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 13 MILES WEST OF SPOKANE TO 7 MILES EAST OF 
CHENEY...MOVING EAST NORTHEAST AT 40 MPH.

LAT...LON 4749 11743 4731 11765 4731 11767 4742 11784
      4774 11808 4783 11799 4784 11791 4781 11778
      4785 11767 4778 11754 4793 11747

$$


KJ
000 
WWUS56 KOTX 130140
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
640 PM PDT WED JUL 12 2006

WAC063-130200-
/O.CON.KOTX.SV.W.0049.000000T0000Z-060713T0200Z/
SPOKANE WA-
640 PM PDT WED JUL 12 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT
FOR CENTRAL SPOKANE COUNTY...

AT 640 PM PDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF AIRWAY HEIGHTS 
TO DOWNTOWN SPOKANE TO 14 MILES SOUTHEAST OF SPOKANE...MOVING EAST 
NORTHEAST AT 40 MPH.  IN ADDITION TO DAMAGING WINDS...VERY HEAVY 
RAINFALL CAN BE EXPECTED WITH RAINFALL RATES AROUND ONE HALF INCH
PER HOUR.  RAPID RUNOFF COULD RESULT IN LOCALIZED FLOODING OF
STREETS AND POOR DRAINAGE AREAS IN AND AROUND SPOKANE AND NEIGHBORING
COMMUNITIES. 

LAT...LON 4753 11728 4736 11735 4738 11758 4753 11762
      4765 11766 4768 11774 4776 11779 4778 11772
      4778 11763 4778 11753 4777 11739

$$

KJ
000 
WWUS56 KOTX 130151
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
651 PM PDT WED JUL 12 2006

WAC063-130200-
/O.CON.KOTX.SV.W.0049.000000T0000Z-060713T0200Z/
SPOKANE WA-
651 PM PDT WED JUL 12 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT
FOR CENTRAL SPOKANE COUNTY...

AT 651 PM PDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM COLBERT TO TRENTWOOD TO GREEN
ACRES TO 6 MILES SOUTHEAST OF MICA...OR ALONG A LINE EXTENDING FROM 
12 MILES NORTHEAST OF SPOKANE TO 15 MILES SOUTHWEST OF POST 
FALLS...MOVING EAST NORTHEAST AT 35 MPH.

IN ADDITION TO DAMAGING WINDS...VERY HEAVY RAINFALL CAN BE EXPECTED 
WITH RAINFALL RATES AVERAGING AROUND ONE HALF INCH PER HOUR.  RAPID 
RUNOFF WILL RESULT IN LOCALIZED FLOODING OF STREETS AND POOR 
DRAINAGE AREAS IN AND AROUND SPOKANE AND NEIGHBORING COMMUNITIES. 

LAT...LON 4753 11711 4744 11720 4745 11739 4753 11745
      4765 11749 4771 11753 4776 11754 4782 11750
      4787 11742 4789 11731 4777 11721

$$

KJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 4:20 PM PDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 12, 4:20 PM PDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
420 PM PDT WED JUL 12 2006

.SYNOPSIS...HIGH PRESSURE WILL THEN BEGIN TO STRENGTHEN...RESULTING
IN DRY CONDITIONS AND WARMING TEMPERATUERS THROUGH THE WEEKEND.

&&

.DISCUSSION...
TONIGHT THROUGH SATURDAY...UPPER LEVEL TROUGH SWINGING THROUGH THE
INLAND NORTHWEST TODAY. SOME LIGHT SHOWERS HAVE FALLEN ACROSS THE
AREA...BUT HAVE NOT FOUND ANYMORE THAN A TRACE OF PRECIP AT THE
ASOS SITES. RADAR SHOWING SOME HEAVIER SHOWERS MOVING INTO THE
PALOUSE AND EAST CASCADES NOW...AND EXPECT SOME MEASURABLE RAIN OUT
OF THAT. WATER VAPOR IMAGERY IS SHOWING A DEFINITE BACKEDGE TO THE
PRECIP. EXPECT THIS TO BE THROUGH EASTERN WA BY 00-01Z. WITH
INCREASED SOUTHWEST TO WEST WINDS...THINK DECREASING CLOUDS IS A
GOOD BET BEHIND THE PRECIP. QUESTION IS IF THERE IS ENOUGH
INSTABILITY TO POP SOME AFTERNOON CONVECTION. SATELLITE IS SHOWING
SOME CU POPPING ACROSS THE NORTH CASCADES AND AN ISOLATED STRIKE
CANNOT BE RULED OUT. AFTER 06Z SHOWERS AND CLOUDS WILL DECREASE.
TEMPS WILL BE COOLER THAN LAST NIGHT BECAUSE OF THE COOLER AIR
MASS OVER US...BUT WITH WINDS STAYING UP...IT WILL KEEP TEMPS FROM
DROPPING TOO MUCH. THURSDAY THROUGH SATURDAY WE DRY OUT AND START
TO WARM UP. UPPER TROUGH REMAINS OFFSHORE WHILE THE FOUR CORNERS
HIGH REMAINS STRONG...EACH DAY BRINGING WARMER TEMPERATURES
FURTHER NORTH. HAVE REMOVED ANY MENTION OF SHOWERS EXCEPT FOR FRI
AFTERNOON AS A WAVE CLIPS THE US/CANADIAN BORDER AND GFS IS
SHOWING SOME MID LEVEL MOISTURE MOVING THROUGH. OTHERWISE
TEMPERATURES RISING EACH DAY...HAVE BUMPED UP TEMPS A BIT FRI AND
SAT...SO THAT BY SATURDAY WE ARE ONCE AGAIN ABOVE AVERAGE FOR THIS
TIME OF THE YEAR. /KOCH

SATURDAY NIGHT THROUGH WEDNESDAY...MODEL GUIDANCE REMAINS IN
RELATIVELY GOOD AGREEMENT THROUGH MONDAY. CONFIDENCE WANES SLIGHTLY
MONDAY NIGHT THROUGH WEDNESDAY...AS THERE ARE SOME TIMING DIFFERENCES
BETWEEN THE GFS/ECMWF/CANADIAN MODELS. GFS ALSO HAS HAD SOME
CONSISTENCY ISSUES IN THE PAST 2-3 RUNS. BUT A FEW OVERALL POINTS CAN
BE DRAWN OUT...AND I/M STILL FAVORING THE GFS WHICH IS THE SLOWER OF
THE THREE MODELS (MINUS 06Z RUN). THE OVERALL PATTERN SHOWS A TROF
OFF THE COAST...NUDGING EAST THROUGH THE PERIOD...AND A FLAT RIDGE
INLAND. MINOR DISTURBANCES COME INLAND FROM THE LOW THROUGH MONDAY...
BUT MOST OF THE SUBSTANTIAL ENERGY STAYS NORTH. KEPT SLIGHT CHANCE
FOR THUNDER IN THE SOUTHEAST PORTION OF THE CWA SUNDAY AND MONDAY...
DUE TO WEAK WAVES AND SOME MID-LEVEL MOISTURE. THE OFFSHORE TROF
CONTINUES TO NUDGE CLOSER TO THE COAST INTO WEDNESDAY...WITH
PROGRESSIVELY STRONGER SHORTWAVES TRYING TO SLIP OVER THE AREA (AS
OPPOSED TO NORTH OF THE AREA). THIS IS TRANSLATED TO SOME SLIGHT
CHANCE POPS IN THE MOUNTAINS TUESDAY AND WEDNESDAY. TEMPERATURES
REMAIN ABOVE AVERAGE THROUGH PERIOD AND THE COOL DOWN NOT LOOKING
AS QUICK...DUE TO SLOWER EAST PROGRESSION OF OFFSHORE TROF. /JCOTE

&&

.AVIATION...VFR CONDITIONS THROUGH 00Z THUR. COLD FRONT PUSHES EAST
THROUGH COLUMBIA BASIN TOWARD KGEG/KCOE CORRIDOR...WITH SCATTERED
SHOWERS AND SOME TSRA.  BEST RISK FOR SOME STORMS NORTH AND WEST OF
KPUW THROUGH 04Z.  WINDS BLUSTERY THROUGH 06Z.  DECREASING CLOUDS
OVERNIGHT. /JCOTE

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        57  80  54  83  56  88 /  20   0   0   0   0   0
COEUR DALENE  56  79  51  82  54  86 /  20   0   0  10   0   0
PULLMAN        54  79  50  82  52  87 /  20   0   0   0   0   0
LEWISTON       62  89  60  92  63  96 /  20   0   0   0   0   0
COLVILLE       54  83  53  85  55  87 /  20   0   0   0   0  10
SANDPOINT      53  77  50  80  52  84 /  30  10   0  10   0  10
KELLOGG        52  82  50  85  54  87 /  20  10   0  10   0   0
MOSES LAKE     59  85  55  89  57  91 /  20   0   0   0   0   0
WENATCHEE      59  83  59  86  61  90 /  20   0   0   0   0   0
OMAK           56  84  54  87  56  90 /  20   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&

In the hours before

Local storm report, Jul 12, 5:33 PM PDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
533 PM PDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             1 SE WARDEN             46.96N 119.03W
07/12/2006  E0.50 INCH       GRANT              WA   LAW ENFORCEMENT

            DIME SIZE HAIL

&&

RB
Local storm report, Jul 12, 5:34 PM PDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
534 PM PDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     1 SE WARDEN             46.96N 119.03W
07/12/2006                   GRANT              WA   LAW ENFORCEMENT

            30-40 FOOT BARN BLOWN DOWN AND PAINT PEELED OFF HOUSES

&&

RB
Local storm report, Jul 12, 5:54 PM PDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
554 PM PDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND GST     DAVENPORT               47.65N 118.15W
07/12/2006  E60 MPH          LINCOLN            WA   TRAINED SPOTTER

            WIND GUSTS EST AT 60 MPH WITH BLOWING DUST

&&

RB

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 5:05 PM PDTSevere Thunderstorm WarningOTXAdams, Lincoln55 min
Jul 12, 6:58 PM PDTSevere Thunderstorm WarningOTXSpokane32 min

Nearby

Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.